Clark, Trevor; Drach, KostiantynISTA ; Kozlovski, Oleg; Strien, Sebastian Van
In holomorphic dynamics, complex box mappings arise as first return maps to wellchosen domains. They are a generalization of polynomial-like mapping, where the domain of the return map can have infinitely many components. They turned out to be extremely useful in tackling diverse problems. The purpose of this paper is: • To illustrate some pathologies that can occur when a complex box mapping is not induced by a globally defined map and when its domain has infinitely many components, and to give conditions to avoid these issues. • To show that once one has a box mapping for a rational map, these conditions can be assumed to hold in a very natural setting. Thus, we call such complex box mappings dynamically natural. Having such box mappings is the first step in tackling many problems in one-dimensional dynamics. • Many results in holomorphic dynamics rely on an interplay between combinatorial and analytic techniques. In this setting, some of these tools are: • the Enhanced Nest (a nest of puzzle pieces around critical points) from Kozlovski, Shen, van Strien (AnnMath 165:749–841, 2007), referred to below as KSS; • the Covering Lemma (which controls the moduli of pullbacks of annuli) from Kahn and Lyubich (Ann Math 169(2):561–593, 2009); • the QC-Criterion and the Spreading Principle from KSS. The purpose of this paper is to make these tools more accessible so that they can be used as a ‘black box’, so one does not have to redo the proofs in new settings. • To give an intuitive, but also rather detailed, outline of the proof from KSS and Kozlovski and van Strien (Proc Lond Math Soc (3) 99:275–296, 2009) of the following results for non-renormalizable dynamically natural complex box mappings: • puzzle pieces shrink to points, • (under some assumptions) topologically conjugate non-renormalizable polynomials and box mappings are quasiconformally conjugate. • We prove the fundamental ergodic properties for dynamically natural box mappings. This leads to some necessary conditions for when such a box mapping supports a measurable invariant line field on its filled Julia set. These mappings are the analogues of Lattès maps in this setting. • We prove a version of Mañé’s Theorem for complex box mappings concerning expansion along orbits of points that avoid a neighborhood of the set of critical points.
Arnold Mathematical Journal
We would also like to thank Dzmitry Dudko and Dierk Schleicher for many stimulating discussions and encouragement during our work on this project, and Weixiao Shen, Mikhail Hlushchanka and the referee for helpful comments. We are grateful to Leon Staresinic who carefully read the revised version of the manuscript and provided many helpful suggestions.
Clark T, Drach K, Kozlovski O, Strien SV. The dynamics of complex box mappings. Arnold Mathematical Journal. 2022;8(2):319-410. doi:10.1007/s40598-022-00200-7
Clark, T., Drach, K., Kozlovski, O., & Strien, S. V. (2022). The dynamics of complex box mappings. Arnold Mathematical Journal. Springer Nature. https://doi.org/10.1007/s40598-022-00200-7
Clark, Trevor, Kostiantyn Drach, Oleg Kozlovski, and Sebastian Van Strien. “The Dynamics of Complex Box Mappings.” Arnold Mathematical Journal. Springer Nature, 2022. https://doi.org/10.1007/s40598-022-00200-7.
T. Clark, K. Drach, O. Kozlovski, and S. V. Strien, “The dynamics of complex box mappings,” Arnold Mathematical Journal, vol. 8, no. 2. Springer Nature, pp. 319–410, 2022.
Clark T, Drach K, Kozlovski O, Strien SV. 2022. The dynamics of complex box mappings. Arnold Mathematical Journal. 8(2), 319–410.
Clark, Trevor, et al. “The Dynamics of Complex Box Mappings.” Arnold Mathematical Journal, vol. 8, no. 2, Springer Nature, 2022, pp. 319–410, doi:10.1007/s40598-022-00200-7.
All files available under the following license(s):
Creative Commons Attribution 4.0 International Public License (CC-BY 4.0):